MUCOSITIS AFTER ONCOLOGICAL TREATMENTS

 
 

POST-CHEMOTHERAPY AND RADIOTHERAPY MUCOSITIS

Mucositis is an inflammatory process of the oral mucosa due to radiation from Head and Neck Radiotherapy and/or Chemotherapy in cancer patients.

How is this condition manifest?
Mucositis begins to be evident between the 1st and 2nd weeks of treatment, with 4 degrees of increasing severity, clinically characterized by:
  • Erythema (redness) of the mucosa
  • Ulcerations
  • Ache
  • Difficulty in eating and swallowing
  • Difficulty in speaking

The diagnosis of Candidiasis and Herpes should be mandatorily excluded, as they present manifestations similar to Mucositis. The treatment itself predisposes the mucosa to these infections, which, if left untreated, aggravate mucositis.

It is a practically unavoidable to have adverse effects, but these can be minimized by using a low-intensity laser, of the type that we have at the Instituto Português da Face, which is painless, especially if applied since the beginning of the cancer treatment.

If you are going to do, are doing or have already done radiotherapy and/or chemotherapy, get advice from our team!
 
 
 
 
 

MAKE YOUR PRE-BOOKING NOW